Acne Medicine Class Action Suits

Hopefully you have heard about this whole Accutane thing. If not, lemme catch you up. When Accutane first came out (in 1982), it was highly controversial–but it seemed to have miraculous results! The product made use of a special Vitamin A formula to reduce oil, tame the acne you had and help your skin renew faster. (Vitamin A has been used to clear up acne since 1930.)

It was prescribed as an intended miracle drug for people with nodular acne. For awhile it was going great, sure there were side effects (extreme dryness in the skin, lips and mouth, discomfort with contacts, joint pain, back pain, dizziness, drowsiness, nervousness, cracking or peeling of skin, itching, rashes, or changes in finger nails.) Then there were the extreme cases, in which it was suspected to cause severe birth defects or even fetal death, depressed moods, trouble concentrating, insomnia, agitation, change in behavior, hallucinations, thoughts of suicide, sudden numbness or weakness on one side of the body, blurred vision, sudden or severe headaches, vomiting, hearing problems, seizures, severe pain in upper stomach, fast heart rate, loss of appetite, dark urine, clay colored stools, jaundice, severe diarrhea, rectal bleeding, black, bloody, or tarry stools, fever, chills, body aches, flu symptoms, purple spots under the skin, easy bruising or bleeding, or bone fracture.)

But, hey, your skin was clearing up, right? Well, not for everyone. It seemed that Accutane as actually making people’s acne worse…yikes. If you didn’t have the specific type or “strain” of acne, Accutane was only making things worse. Well, things are getting nuts because a new study has been able to link the use of this acne med to Crohn’s Disease. Another serious issue is the affect that it has on the upper intestinal track, causing a condition called ulcerative colitis. Ulcerative colitis is a disease that causes inflammation and sores in the lining of the rectum and colon. These ulcers can start to form where inflammation has killed the cells that usually line the colon, then bleed and produce pus. Inflammation in the colon also causes the colon to empty frequently, causing diarrhea. If you have taken Accutane in the past and are experiencing things like abdominal pain and cramping and possible gastrointestinal bleeding–get yourself to a doctor.

Then, take a few minutes and research your options. There are a great deal of class action suits going on, perhaps you are eligible for some relief from your doctor bills, etc. This is a huge reason that I make sure to try to treat things naturally–too many wayward drugs on the market, how can we be sure that stuff like this won’t happen?

Have a good day!

Advertisements

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

%d bloggers like this: